Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 27, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Mar 3, 2012, 9:53 AM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2012, 9:53 AM EST (14:53 UTC)
- Expired
- Mar 4, 2012, 5:00 AM EST
- In force
- 19 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
456 WHUS73 KIWX 031453 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 953 AM EST SAT MAR 3 2012 LMZ043-046-032300- /O.CAN.KIWX.GL.W.0012.000000T0000Z-120303T1500Z/ /O.NEW.KIWX.SC.Y.0027.120303T1453Z-120304T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 953 AM EST SAT MAR 3 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: WEST WINDS 15 TO 25 KNOTS TODAY. GUSTS UP TO 30 KNOTS GALES THIS AFTERNOON. WEST WINDS DIMINISHING TO 15 TO 25 KNOTS TONIGHT. * WAVES: 8 TO 14 FEET TODAY...SUBSIDING TO 5 TO 10 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
152 WHUS73 KIWX 032052 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 352 PM EST SAT MAR 3 2012 LMZ043-046-040500- /O.CON.KIWX.SC.Y.0027.000000T0000Z-120304T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 352 PM EST SAT MAR 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. * WINDS: WEST WINDS 15 TO 25 KNOTS TODAY. GUSTS UP TO 30 KNOTS THIS EVENING. WEST WINDS DIMINISHING TO 10 TO 55 KNOTS TONIGHT. * WAVES: 5 TO 8 FEET THIS EVENING...SUBSIDING TO 3 TO 6 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
695 WHUS73 KIWX 040247 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 947 PM EST SAT MAR 3 2012 LMZ043-046-041000- /O.CON.KIWX.SC.Y.0027.000000T0000Z-120304T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 947 PM EST SAT MAR 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. * WINDS: WEST WINDS 15 TO 25 KNOTS TODAY. GUSTS UP TO 30 KNOTS THIS EVENING. WEST WINDS DIMINISHING TO 10 TO 55 KNOTS TONIGHT. * WAVES: 5 TO 8 FEET THIS EVENING...SUBSIDING TO 3 TO 6 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
792 WHUS73 KIWX 041008 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 508 AM EST SUN MAR 4 2012 LMZ043-046-041115- /O.EXP.KIWX.SC.Y.0027.000000T0000Z-120304T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 508 AM EST SUN MAR 4 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 3, 6:52 AM EST, 3 hours 1 minute earlier.
Area forecast discussion, Mar 3, 6:52 AM EST, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 652 AM EST SAT MAR 3 2012 .AVIATION /12 UTC TAFS/... DOUBLE BARREL UPSTREAM/STREAMWISE SHORTWAVE SHOULD CONT TO SUPPORT BLOSSOM OF SN ACRS SWRN/SRN GRTLKS THROUGH MIDDAY. BROUGHT VSBYS AS LOW AS 3SM AT KSBN WITH MINOR LAKE ENHANCEMENT THOUGH OFFSET BY INCRS DRY SUBCLOUD LYR WHICH SHOULD KEEP CIGS AOA FUEL ALT. STRONGER SHORTWAVE W/ STRONGER/DEEPER UVM LATE TONIGHT AND BRING LOW END MVFR/FUEL ALT TO KSBN TOWARD END OF FCST PD...SUSPECT POTNL IFR AT TIMES...THOUGH CONFIDENCE TOO LOW FOR INCLUSION ATTM. && .SHORT TERM... TODAY THROUGH SUNDAY NIGHT. FAVOR RUC/NAM WRT SHORTWAVE TIMING AND RUC BEST HANDLE ON SATURATION BLO 925MB SUBSIDENCE INVERSION THIS AM. DIFFICULT FCST IN NW FLOW/EMBEDDED SHORTWAVES/VARYING DEGREES OF LAKE ENHANCEMENT THROUGH SHORT TERM...THOUGH ON WHOLE RELATIVELY BENIGN. VIGOROUS SHORTWAVE CONTINUES TO LIFT NEWD INTO ONT/QUEB THIS AM...TAKING LEAD AS MN WAVE UNDERGOES STRETCHING AS IT DIVES SEWD TOWARD CWA THIS AM. BACKING CBL FLOW IN ADVANCE OF THIS WAVE SHOULD KEEP LAKE ENHANCED RETURNS RELEGATED TO NRN BERRIEN/CASS COUNTIES. WEAK UPSTREAM RETURNS AHEAD OF SHORTWAVE SHOULD MAINTAIN AMID CONTD 925-850MB COLD ADVECTION/DCVA REGIME ACRS NRN IN/SWRN LWR MI. ACCUMS IN CHECK TODAY PER WARM BL AND SOIL SFCS...GNRLY NO APPRECIABLE ACCUMS EXPECTED... SAVE FOR UP TO AN INCH TODAY IN FAR NRN TIER BERRIEN TO CASS COUNTIES MI. STRONGER SHORTWAVE POISED ACRS FAR NRN CANADA TO DIVE SEWD ALONG NRN PERIPHERY OF EPAC RIDGE PRIOR TO ITS COLLAPSE DY2. INCRS SATURATION/AND LIFT WITHIN DGZ AS LAKE INDUCED EQL RISE TO 9-10KFT BY DAYBREAK SUNDAY IN 295-300 DEGREE MEAN CBL FLOW WARRANTS RISE IN POPS DOWNWIND LK MI THROUGH TONIGHT. WEAK FLOW SHOULD LIMIT IN LAND EXTENT. YET ANOTHER WAVE NEAR YELLOWKNIFE AND ASSOCD MIDLVL JET STREAK FOR SUNDAY. DEEP UVM AIDED ACRS CWA IN LEFT FRONT QUAD REGN OF 140-150KT UL JET TO DIVE SE THROUGH NRN PLAINS TO MO/IL...SHARPENING MIDLVL TROF AND FOCUSING INVERTED SFC TROFFING FM NRN MN-SERN WI SEWD THROUGH HEART OF CWA FOR SYNOPTIC SWATCH OF ENHANCED SNOWFALL SUNDAY...WITH FOCUSED POPS ALONG ATYPICAL NW FLOW PATTERN DEPICTING I280K WEAK UPGLIDE. OVERALL HIGH DIFFICULTY IN PLACEMENT/TIMING...HOWEVER DID AFFORD SOME NW TO SE TIMING OF HIR POPS SUN AS SHORTWAVE INFLUENCE DWINDLES ACRS NWRN CWA SUNDAY AFTN AS ENERGY TRANSFER AIDS UPTICK IN MID ATL/COASTAL CYCLOGENESIS. TEMPS TYPICALLY AOB GUID WITH EXPANSIVE CLOUD COVER TODAY/WEAK CAA AND ANTICIPATED HIGH PROB/LOW QPF SNOWBAND SUN. && .LONG TERM... MONDAY THROUGH FRIDAY...THE MAIN CHALLENGES THIS PERIOD OCCUR LATE NEXT WEEK WHEN ANOTHER UPPER LEVEL SYSTEM MOVES INTO THE AREA. OVERALL...THE GFS...ECMWF AND CANADIAN GEM ENSEMBLE SPREADS WERE VERY LARGE...ESPECIALLY THE ECMWF WHERE NORMALIZED STANDARD DEVIATIONS WERE LARGE AND INDICATED LOW CONFIDENCE. THEREFORE...MADE VERY FEW CHANGES AFTER TUESDAY NIGHT. THE ONGOING FORECAST WITH A CHANCE FOR RAIN WEDNESDAY THROUGH THURSDAY IS STILL PLAUSIBLE AND IS SUPPORTED BY THE OPERATIONAL GFS RUN. OTHERWISE...KEPT MONDAY COLD FOLLOWED BY MODERATING TEMPERATURES TUESDAY AND WEDNESDAY. CONTINUED TO TREND DOWN LOWS MONDAY NIGHT...ESPECIALLY OVER EAST AREAS AS A COLD SFC HIGH LINGERS OVER THE AREA. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...GALE WARNING UNTIL 10 AM EST THIS MORNING FOR LMZ043-046. && SHORT TERM...MURPHY LONG TERM...SKIPPER AVIATION...MURPHY
Hazardous weather outlook, Mar 3, 6:48 AM EST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 648 AM EST SAT MAR 3 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-041200- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 648 AM EST SAT MAR 3 2012 /548 AM CST SAT MAR 3 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-041200- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 648 AM EST SAT MAR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT GALE FORCE WIND GUSTS WILL CONTINUE UNTIL MID MORNING. CONDITIONS HAZARDOUS FOR SMALL CRAFT WILL PERSIST THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CONDITIONS WILL BE REMAIN HAZARDOUS FOR SMALL CRAFT INTO SUNDAY MORNING. HAZARDOUS CONDITIONS MAY DEVELOP AGAIN BY FRIDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.